... also abuse it. for example 120 50mg tabs last me 3-3 1/2 days. I have so much chronic pain my pcp wrie for 360 tabs with tons of refills. I am scared of liver or kidney failure. I have been on it for 3 years and abusing it about 2 years. I am 44..Any suggestions or comments are welcomed
5 May 2010
First I would advise you to ask your PCP for a complete blood workup to check both your liver and kidneys. A good test is a LFT or liver function test among others. Talk to your doctor and tell him your dilemma. I'm sure he'll understand and try to work with you. I seen all the answers to your question and the others are on the right track as per their answers. I think some of us are afraid to tell our doctors about our addictions fearing they might not give you anymore of the medication. I know, I have had the same fears. I'm sure if your doctor is wise he will try to help wean you off these medications by tapering it off but not eliminating it entirely.
Hang in there, we're here to help.
5 May 2010
If you are going to be in pain forever, methadone is going to be the way to go. If you think you can manage the pain ( sounds like the pain is too much) then suboxone or subutex can help you get off the tramadol. Suboxone/subutex has some pain relieving qualities, but, for real lifelong pain, you may need to go to a pain management doctor for methadone. It gets a bad rap, but, is better for chronic pain. If this makes you feel any better, most of the people I went to group with were taking a MINIMUM of 30 lortabs a day, one guy admitted to 90. I am not saying that is good, I am saying, they were still walking around and figured out they needed help and got it. I hope you get some relief soon.
29 May 2010
So proud of you for admitting your problem! It takes a strong person to admit it! So many people hear that tramadol is "non addicting and non narcotic" but this is not the case. My old doc always told be to be careful with this, because it IS addictive. I cannot fathom the doses you are taking. I know that if you are in pain, you would be better off using another med like fentanyl or anything else! You can take a little of a more potent drug and get the same pain relieving properties. It would be way less harsh on your liver or your brain for that matter. If your doc is giving you so much tramadol, he should have no problem giving you LESS of an opioid to replace it. You would most likely be better off in the long run. I had to take larger than normal doses of tramadol myself, mainly because most docs don't want to give opiates to someone my age(32). I finally found a new PMD when I moved, and now use Fentanyl patches and percocet for "breakthrough" pain.
Just a suggestion to you. I hope I have helped in some way. I hope you get through this... You have already made the biggest step in your recovery, Admitting there is a problem! God Bless you! Heather
5 May 2010
Rather unfortunate, fell awful to know that you suffer from chronic pain, I too had tramadol when had surgery of the heart did not realize that it is addictive; I would suggest try to taper the medication, perhaps easier said than done, but will power will certainly help, hope this helps, best of luck.
5 May 2010
nettiewarley, At least you came on here to try and get help. It takes a real human being to admit there taking too much medication, and your honest about it. You do need help!
Now as far as your Tramadol, you need to talk to your Dr. and see if he/she won't change you to something else. Preferably Methadone or Suboxone. Both of these drugs are what you call maintence drugs. They help you come off of all opiate dependence drugs. They would and should help you. This is only some advice you can seek with your Dr. Good Luck!
I am by no means a Dr. or someone with any kind of medical background and therefore am not held responsible for any kind of treatment or activity you may engage in for help.
5 May 2010
how long? no need for a disclaimer, we all know we aren't docs here. Just people in the same boat. You are very supportive! As to the question. You have to have a talk with your doctor ASAP. Tramodol is a crappy medication that should never have slipped through the FDA as a non opiate. "Opiate-like" is Opiate in my book. It IS addicting as more and more people are finding out. Chronic pain sucks! Ask your doctor about putting you on an extended release opiate pain med. If the strength is good enough, you should rarely, if ever, need a breakthrough med. Tramodol is NOT for chronic pain. Or it shouldn't be. You are doing harm to your liver and kidneys at those levels and risking seizures. Please talk with your doctor, be honest with him and ask to be switched. You came to the right place, people in the same boat as you, people who have been in your place, and people who can steer you in the right direction. 120 pills in 3 days is dangerously high.
Please make an appointment and let your doctor know. It will be a burden off of you, and your doctor (if he's a good doctor) will help you through this. Keep us posted and my best wishes.
5 May 2010
is it possible you need some type of pain meds? Whether it be something from tylenol the whole way up to a narcotic or somewhere in between? Tramadol is a muscle relaxer and as long as ive been on I havnt had it help my pain at all. But im thinking if you take as many as you said eventually it would make you high and you wont feel the pain. Try to substitute tramadol with some ibuprofen or something else to see if it helps at all. Take the tramadol with it but only as prescribed and see if it helps
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Am afraid to come off tramadol because of withdrawals need some advice plz:-)
2 answers • 26 Apr 2014
Chronic Pain - I ran out of pain meds because I was in the hospital for two days and someone took my
... meds. I'm 68 hours without my oxycodone and don't see my Dr till the 26th. What can I do to relieve back and knee pain? 2 herniated ...
2 answers • 16 Feb 2015